It is currently Sun Aug 20, 2017 9:57 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Jul 25, 2014 10:07 pm 
Offline
New Poster
New Poster

Joined: Fri Jul 25, 2014 9:56 pm
Posts: 2
I've been able to taper down to 0.46mg and have stayed there for about 18 months now. I get very bad anxiety, insomnia and a flare up in IBS symptoms if I don't have my dose. I'm trying to go lower but have had problems with mild withdrawal that still gets in the way of life. Does anybody switch to immodium or something? I want to stop suboxone because I am tired of it.


Top
 Profile  
 
PostPosted: Fri Jul 25, 2014 10:39 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon Jun 02, 2014 1:47 pm
Posts: 747
You can use immodium to help with the detox poo stew but I wouldn't advise using more than 2 mgs a day for longer than 3 days. There is a theory out there that high doses (like 100 mgs), is supposed to relieve wd symptoms but I wouldn't try it. Immodium is extremely dehydrating, backs you up for days, and once you stop taking it, the shits come back with a vengeance and thats if you take 4 to 6mgs a day. Can you imagine what 100 mgs would do? I shudder just thinking about it!

There is clonidine that helps, although I never tried it,people swear by it. They say it knocks symptoms down tremendously!


Top
 Profile  
 
PostPosted: Fri Jul 25, 2014 11:16 pm 
Offline
New Poster
New Poster

Joined: Fri Jul 25, 2014 9:56 pm
Posts: 2
I'm most concerned with the long-term... I can skip a dose without really feeling much different if at all. But it gets worse after a few days and I think I may be particularly susceptible to PAWS, judging from my experience tapering down this low.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Jul 26, 2014 12:34 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon May 12, 2014 4:42 pm
Posts: 534
Location: currently residing in cyberspace
Hi rolodolo,

I don't know anything about your background, but can relate to fear of what's to come after a jump. For some reason, PAWS doesn't particularly worry me much. Its like the saying about how being bored sucks, but there are much worse things to experience than boredom (including some forms of dysphoric "excitement", that although an opposite of boredom, certainly aren't fun). PAWS is just a phase when it happens, that isn't forever nor horrible for average person.


Come up with a couple-few plans in advance to try (pertaining to diet, exercise, social life that is supportive, and so on), in the event PAWS is a problem (and discard one's that don't work if needed, as you trial them). Plan A, Plan B, Plan C, and also remember, no matter what, PAWS isn't forever.

And if for some reason it is unusually prolonged (which it might not be, you might not even have any significantly prolonged PAWS, and you won't know until you try a period of abstinence), if you haven't already, consider the possibility that maybe you suffer from unipolar depression, for which your dose of sub is helping with, or used to help with anyway, if you're now experiencing diminishing returns. I'm just throwing wild guesses out here, but say, hypothetically, you do have a case of unipolar depression, than maybe a mild med that's relatively low on the side-effects/toxicological profile might help, like, say, a low dose of wellbutrin for starters. Also, fish oil can help with depression for many people, or more specifically, the Omega-3 fatty acids in fish oil (google search using terms "fish oil, "Omega-3s", "depression", "studies")

PAWs is nothing compared to the hellish life that proceeded use of suboxone for most people (and maybe even the sub itself, if its doing something to you side-effects-wise, that makes you want to jump, instead of continuation of your low maintenance dose.)


Top
 Profile  
 
PostPosted: Sat Jul 26, 2014 11:56 am 
Offline
Power Poster
Power Poster

Joined: Wed Jun 04, 2014 7:09 am
Posts: 71
you might want to try challenging yourself step by step.. Try skipping days at this if I may say very-very low dose..first only one day..then once stable try 2 and so on...lots of people have done it this way who were unable to jump straight off..


Top
 Profile  
 
PostPosted: Sat Jul 26, 2014 7:00 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jul 06, 2014 9:15 pm
Posts: 83
Location: Seattle
after being so stable on such a small dose I honestly think you would be on the upswing after only a week. After that it will be mostly a mental battle. Insomnia will be your biggest enemy. I have no proof of any of this because everyone is different, but you would have only trace amounts of Sub in your system after a week.

I think I had a pretty rough detox compared to most people who tapered below 1mg and I can honestly say here on day 23 I feel about 85%. I still don't sleep perfectly, but I sleep when I can and I am getting better by the day.

"There will never be a point in your life where it's the right time to do a great thing. If you're waiting for that perfect time, it's not going to happen. You have to create the perfect time & the perfect opportunity & the perfect situation."

_________________
Sub free since July 2nd, 2014!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group